MAUDE Adverse Event Report: NUMED, INC. D'VILL INTRODUCER

NUMED, INC. D'VILL INTRODUCER
Model Number 700
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported to numed by the distributor / end user - back end of the dilator had broken off.Upon removal from the body they found that the distal tip of the dilator was no longer attached to the main body of the dilator.The distal tip of the dilator was sitting in the l main pulmonary artery still on the wire.They spent several hours trying to get it out unsuccessfully.The snare used, cut through the dilator tip and broke it into two more pieces.They ended up having to trap one piece under a stent in the iliac and the other embolized into a small subsegmental pulmonary artery branch, which they evaluated by ct and felt was higher risk to remove than to leave in place on anticoagulation.
 
Additional Manufacturer Narrative
A review of the device history record was performed and no issues were noted.There have no other complaints of this nature received on this product device lot.A review was also performed on the dilator component used in this lot of devices.There have been no other complaints of this nature for this component lot of dilators.The introducer was returned to numed on 8/4/2023.The dilator's hub is detached and the distal end of the dilator is also detached.Both breaks are clean with no stretching evident.The dilator was slowly bent until failure.The dilator broke instead of kinking (refer to break pic).A comparative d'vill was tested.The dilator was slowly bent until failure.After reaching a radius of under 1 inch, the dilator kinked without fracturing (refer to comparative pic).A pull test was performed on the junction between the dilator shaft and the luer hub.The junction failed at 23.059 lbf (102.61n), which is well above the 15n acceptance criteria outlined in the in vitro bench testing.The shaft stretched before failure (refer to comparative pull test pic).Testing showed that the complaint dilator had become brittle.This is consistent with extended exposure to uv light.The ifu has a statement that reads - "avoid extended exposure to light." the comparative device performed normally during the kink and pull testing.

Brand Name
D'VILL INTRODUCER
Common Device Name
INTRODUCER
Manufacturer (Section D)
NUMED, INC.
2880 main street
hopkinton NY 12967
Manufacturer (Section G)
NUMED, INC.
2880 main street
hopkinton NY 12965
Manufacturer Contact
nichelle laflesh
2880 main street
hopkinton, NY 12965
3153284491
MDR Report Key17603667
Report Number1318694-2023-00007
Device Sequence Number17718953
Product Code DYB
UDI-Device Identifier04046955128297
UDI-Public04046955128297
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171206
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number700
Device Catalogue NumberDV1485
Device Lot NumberDV-0214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2023
Initial Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown